Thyroid Cancer / Nodules & Hyperthyroidism Expert Forum
THYROID LEVELS .01 IS THIS BAD? MEDICANE MAKING ME FEEL WEIRD?
About This Forum:

Questions in the Thyroid forum are answered by Mark Lupo, MD. Topics covered include Goiter, Graves Disease, Hyperthyroid, Parathyroid/Calcium Problems, Thyroid Cancer, Thyroid Nodules/Cysts, Thyroiditis, Thyroid & Pregnancy, Thyroid Stimulating Hormone (TSH), Thyroid Tests, and Thyroid Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

THYROID LEVELS .01 IS THIS BAD? MEDICANE MAKING ME FEEL WEIRD?

I RECENTLY HAD THYROID TESTS DONE AFTER A FAILED PREGNANCY AND MY BLOOD WORK WAS SHOWING THAT MY TSH LEVELS WAS ONLY .01 THE DOCTOR WAS IN SHOCK THAT IT WAS THAT LOW.  I DIDNT KNOW WHAT NUMBERS WERE GOOD AND WHAT NUMBERS WERE BAD.  THEY PRESCRIBED ME TO LEVOXYL 100MCG.  THEY ARE GIVING ME VERY BAD HEADACHES AND I FEEL AS IF SOMEWHAT "I AM NOT HERE" IN A SENSE THAT I FEEL OUT OF IT. I HAVE HAD UNCONTROL WEIGHT GAIN AND CANT SEEM TO LOSE THE WEIGHT. CAN ANYONE GIVE ME SOME POINTERS? I APPRICATE IT!
Related Discussions
7 Comments
Blank
Avatar_n_tn
The friends I have on thryoid meds mostly had there loss of thryoid function after a pregnancy too. The only thing I can say is I am surprised your doc put you on such a high dose immediatly. My impression is that you should be started on a low dose and increased every 6 weeks until you feel good. I am not sure what kind of doc you are seeing but my personal experience has led me to go to a doc who specializes in endocrinology because it will always be a health issue. I am now see an endocrinologist who specializes also in womans studies. The target TSH with my doc 1.0. which seems to be where most people feel best.  The new normal range is .05 to 3.0 though some are still using the old numbers of .05 to 5.0 which is too high now. The meds take 6 weeks to stabalize in your system so you need to be patient. It is fustrating for all of us. Also typically when you TSH is low you are hyper and would lose weight. Weight gain is more often associated with hypo, a higher TSH.
Blank
Avatar_n_tn
Brown,
Hi, and welcome. Hi to you too Layla, I haven't seen you on here for a while.
Layla gives great advice, Dr.s are supposed to start gradually, to build up your thyroid replacement levels.
All I would add, is that I would ask for copies of your labs because by law they are supposed to. That way you can look at all the results and ranges. That sure is a low TSH! Did they re-check any of the others like T-3 & T-4 ?
Blank
Avatar_n_tn
Hi and welcome and hello to the rest of you.  Ok, I have a comment and also a question.  .01, ok that is really really low.  Looking at a normal range starting around .03.  Now when I was diagnosed with Hashimoto's and hypothyroidism, I had a TSH of 3.9, that was high, so they put me on 100mcg of replacement, bringing my level down to a good spot at .9.  Now, whey would they be putting her on such a high dose of meds, if any at all, is she on the wrong type?  Where does hyper stop  and hypo levels begin.  It has also been my experience, and totally that, just my experience, that when you are on a dose of meds that is too high, you will develop symptoms of both hyper and hypo symptoms.  You level shows that you should be losing weight instead of gaining, but being on too high of a dose can make you gain weight, very rapidly, and also to have terrible headaches, I remember.  I too, wonder what dr. you are seeing, but I would have them refer you to an endocrinologist who specializes in this, so that you can get straightened out.  I am not a dr. by far, and these are only my experiences, but what you are telling me goes against anything I have learned about this disorder and treatments for it.  I believe you dose is way too high for such a low TSH.   They give high doses of replacement to people who have high TSH's and need to be brought down.  I'm confused, if you can't get to see a specialist, I would for sure, see about getting in to see someone different.  Hope this helps.
Blank
Avatar_n_tn
ShannieK pointed out something I didn't think of either but; Did he put you on that dose of Levoxyl AFTER seeing your level was 0.01 ? I hope not because that would actually call for a lower dose! And, as Shanon said, it looks like you would not gain, but lose at that level.
Blank
Avatar_n_tn
A few weeks ago I noticed that my neck was getting fat. Upon futher inspection, I noticed it was a goiter, not fat. This morning I went in for an ultra-sound and my doc just called to say that my thyroid function was normal, but two "cysts" were found and she is sending me back for more scans of the thyroid. Although she says my blood tests were normal, I still suspect hypothyroid function, based soley on symptoms. I have been surfing the net for info, and it seems common that people with low thyroid function are often told they are "normal". I'm afraid I'll be on the low end of normal, get no treatment, thus no relief of symptoms. How common is this? What is normal? Should I worry about the cyst? If they are not going to give me thyroid hormone, how can I get my energy level back?
Blank
Avatar_n_tn
ok, well thank all of you that responded,  before i had my miscarriage, i did have hypothyroidism, but it was not this low.  i didnt have it until after i had my first child.  the doc gave me a dose of 10mcg of levoxyl, now after i miscarried i was sent to an endcronologist and she did blood work and seen that my levels were ranging from hyper to hypo.  my thyroid was burning itself out.  now it is the hypo range and at a low range at that.  the last blood work that i had done showed that my levels are normal, but she still has me on a high dose of meds.  i am taking 100mcg of levoxyl.  i have been having extreme headaches almost everyday and i always feel sorta fainty if i dont eat anything for a while, (like if i am out somewhere shopping) i remember i was in walmart and thought that i was going to collapse.  but the weather was extremly hot!! i do agree and think that she has me on a dose that is too high for me.  i am gaining weight instead of losing it.  it is uncontrollale. does this stuff cause female problems too?  please respond back
Blank
Avatar_n_tn
I just found out my TSH levels are so high that they typically don't find these levels in patients who are not in a comma, My TSH level is 88.86, is anyone able to tell me what I should think about this, I was just put on Levoxyl 50mg yesterday and today I feel like my throat has junk in it and I have been having diarrea (diarrhea). Waiting for a call back from doctor. Also had chest x-ray done and ultrasound of thyroid yesterday waiting on results. Can anyone help?
Blank
Avatar_f_tn
A related discussion, MY THYROID WAS HIGH NOW LOW WILL I EVER FEEL BETTER was started.
Blank
Continue discussion Blank
This Forum's Experts
97953_tn?1193367871
Mark Lupo, M.D.Blank
Thyroid & Endocrine Center of Florida
Sarasota, FL
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
19 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank